Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 186, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 24, 2012, 8:09 AM EDT for Darke County, Miami County, Shelby County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 8:09 AM EDT (12:09 UTC)
- Expired
- Jul 24, 2012, 8:45 AM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Darke County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:21 AM EDT | TSTM WND DMG | Farrington, OH | LARGE TREE LIMB DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS51 KILN 241209
SVRILN
OHC037-109-149-241245-
/O.NEW.KILN.SV.W.0186.120724T1209Z-120724T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
809 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DARKE COUNTY IN WEST CENTRAL OHIO...
MIAMI COUNTY IN WEST CENTRAL OHIO...
SOUTHWESTERN SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 845 AM EDT.
* AT 808 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BLOOMER...
MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRADFORD...
COVINGTON...
PIQUA...
PLEASANT HILL...
TROY...
IN ADDITION...UNION CORNERS...POLO...CLAYTON...CIRCLE HILL...
FARRINGTON...LUDLOW FALLS AND CASSTOWN ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 70 AND 83...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4007 8403 4003 8404 3995 8430 4015 8462
4027 8438
TIME...MOT...LOC 1210Z 313DEG 35KT 4018 8440
$$
BINAU2 follow-up statements
494
WWUS51 KILN 241223
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
823 AM EDT TUE JUL 24 2012
OHC037-149-241233-
/O.CAN.KILN.SV.W.0186.000000T0000Z-120724T1245Z/
DARKE OH-SHELBY OH-
823 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHELBY AND
EASTERN DARKE COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4007 8403 4003 8404 3995 8430 4003 8443
4017 8441 4020 8425
TIME...MOT...LOC 1223Z 313DEG 35KT 4009 8428
$$
OHC109-241245-
/O.CON.KILN.SV.W.0186.000000T0000Z-120724T1245Z/
MIAMI OH-
823 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR MIAMI COUNTY...
AT 821 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR COVINGTON...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
TROY.
IN ADDITION...FARRINGTON...LUDLOW FALLS AND CASSTOWN ARE NEAR THE
PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4007 8403 4003 8404 3995 8430 4003 8443
4017 8441 4020 8425
TIME...MOT...LOC 1223Z 313DEG 35KT 4009 8428
$$
BINAU688
WWUS51 KILN 241235
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
835 AM EDT TUE JUL 24 2012
OHC109-241245-
/O.EXP.KILN.SV.W.0186.000000T0000Z-120724T1245Z/
MIAMI OH-
835 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR MIAMI COUNTY WILL EXPIRE AT
845 AM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4007 8403 4003 8404 3995 8430 4003 8443
4017 8441 4020 8425
TIME...MOT...LOC 1235Z 313DEG 35KT 4001 8417
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:01 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 24, 6:01 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 601 AM EDT TUE JUL 24 2012 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH ACROSS OUR AREA TODAY...HELPING TO ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN LIFT BACK NORTH ACROSS THE REGION AS A WARM FRONT WEDNESDAY. A WEAK LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT BACK ACROSS THE OHIO VALLEY THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...BASED ON RADAR TRENDS...HAVE BUMPED UP POPS TO CATEGORICAL ACROSS THE NORTHWEST THROUGH MID MORNING... CONVECTION HAS BEGUN TO FIRE ALONG AN INSTABILITY GRADIENT ACROSS CENTRAL INDIANA THIS MORNING. IT IS DIFFICULT TO ASCERTAIN AS TO WHETHER THIS CONVECTION IS PURELY ELEVATED...OR PARTIALLY SURFACED BASED...GIVEN THE 85/70 TEMP/DEW POINT CURRENTLY AT INDIANAPOLIS AT 4 AM. THIS WILL MAKE THE FORECAST A LITTLE TRICKY FOR THIS MORNING. IF THE CONVECTION IS ELEVATED...AS THE SPC WRF INDICATES...THEN THE CONVECTION WILL DIMINISH AS IT MOVES SOUTHEAST INTO THE FORECAST AREA AROUND SUNRISE. WITH THE AMPLE WARM ADVECTION THAT HAS BEEN OCCURRING ALL NIGHT...IT IS FEASIBLE THAT THIS CONVECTION HAS BECOME PARTIALLY SURFACED BASED. WITH THIS POSSIBILITY IN MIND...HAVE OUR POPS HOLDING THESE STORMS TOGETHER A LITTLE WHILE PAST SUNRISE BEFORE WEAKENING THEM. THIS INITIAL WAVE OF PRECIPITATION WILL PUSH OFF TO THE SOUTHEAST BY MIDDAY. IN ITS WAKE...SKIES WILL CLEAR OUT...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THIS WILL ALLOW FOR ADDITIONAL DESTABILIZATION TO COMBINE WITH A SOUTHWARD SAGGING COLD FRONT TO DEVELOP ANOTHER ROUND OF THUNDERSTORMS. AS PER THE 06Z NAM...0-6 KM BULK SHEAR VALUES JUMP TO 45 KTS LATE THIS AFTERNOON AND EARLY EVENING AS A DISTURBANCE PUSHES SOUTHEASTWARD ACROSS THE OHIO VALLEY. THIS WILL CREATE AN ENVIRONMENT CONDUCIVE FOR DAMAGING WINDS AND LARGE HAIL WITH THE STRONGER STORMS. TEMPERATURES ARE ALSO A BIT TRICKY TODAY AS THERE WILL BE A WINDOW OF OPPORTUNITY FOR RAPID DIURNAL HEATING TO OCCUR...ESPECIALLY ACROSS THE SOUTHWEST WHERE 850 HPA TEMPS WILL BE NEARING 25 C THIS AFTERNOON. CURRENTLY HAVE FORECAST TEMPERATURES. HAVE CURRENTLY FORECAST LOW 90S ACROSS THE SOUTH. THIS COMBINES WITH LOW 70 DEWPOINTS TO PRODUCE 100 DEGREE HEAT INDICES FOR A BRIEF PERIOD THIS AFTERNOON. HOWEVER...DUE TO UNCERTAINTIES OF CLOUD COVER BY CONVECTION AND THE BORDERLINE INDICES...HAVE OPTED TO HOLD OUT ON ISSUING ANY HEAT HEADLINES AT THIS TIME. WILL JUST PUT MENTION OF THE HEAT IN THE HWO FOR NOW. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD LATE THIS EVENING...FINALLY STALLING ACROSS THE EXTREME SOUTHERN ZONES LATE TONIGHT. WITH THE LOSS OF DAYTIME HEATING...HAVE FORECAST A LULL IN ANY PRECIPITATION TO START OFF TONIGHT. ADDITIONAL ELEVATED SHOWERS WITH A POSSIBLE THUNDERSTORM COULD FIRE OFF AGAIN LATE TONIGHT ALONG THE FRONTAL BOUNDARY. THIS ACTIVITY COULD LINGER INTO THE DAY WEDNESDAY AS THE FRONT BEGINS TO LIFT NORTHEASTWARD ACROSS THE OHIO VALLEY AS A WARM FRONT. TEMPERATURES WILL ONCE AGAIN BE PROBLEMATIC FOR WEDNESDAY AS THE NAM SUGGESTS A WARM POOL OF 25C AT 850 HPA NOSING INTO OUR AREA LATE IN THE AFTERNOON. IF WE CAN CLEAR OUT IN THE WAKE OF THE WARM FRONT...IT IS LIKELY THAT THE CURRENT FORECAST TEMPERATURES WILL HAVE TO BE ADJUSTED UPWARD. EITHER WAY...WE WILL LIKELY SEE FURTHER HEAT HEADLINES FOR THE AREA. WEDNESDAY NIGHT APPEARS WELL CAPPED AND HAVE KEPT ANY POPS OUT FOR THAT PERIOD. A SHORTWAVE PASSING BY TO OUR NORTH WILL DRAG A COLD FRONT SOUTHEASTWARD TOWARD OUR AREA THURSDAY NIGHT. CONVECTION WILL DEVELOP OUT AHEAD OF THIS FRONT AND LOOKS TO ARRIVE IN OUR FORECAST AREA LATE THURSDAY INTO EARLY FRIDAY. MODELS STILL HAVE SLIGHTLY VARYING TIMING FOR THIS CONVECTION. SO HAVE OPTED WITH A BLEND OF THE FASTER NAM...AND SLOWER ECMWF. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE S/W DOESNT SWING THRU UNTIL FRIDAY...SO THIS SHOULD STALL THE MOVEMENT OF THE FRONT EWD AND SHOULD KICKOFF ADDITION CONVECTION ON FRIDAY. WENT WITH THE HIGHER POPS IN THE E ON FRIDAY. WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY INTO SUNDAY. LOOKS LIKE A WRMFNT MIGHT BE PUSHED OUT OF THE PLAINS INTO THE REGION FOR MONDAY...BRINGING ANOTHER CHANCE OF PCPN. FOR TEMPERATURES...LOOKS LIKE THURSDAY WITH BE THE HOTTEST DAY WITH THE REGION WARM SECTORED. USED A BLEND OF ECMWF/HPC GUIDANCE...WHICH PUTS HIGHS ON THU IN THE LOWER TO MID 90S. TEMPERATURES FALL BACK INTO THE UPPER 80S FRIDAY DUE TO THE CLOUD COVER AND CONVECTION. THE WEEKEND TEMPERATURES LOOK TO STAY IN THE MID TO UPPER 80S. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS HAVE FILLED IN ACROSS NORTHERN INDIANA THIS MORNING...NOW PUSHING INTO PARTS OF WESTERN OHIO. THE LATEST HI-RES MODELS ARE ALL OVER THE PLACE ON EXACTLY HOW TO HANDLE THIS...RANGING FROM QUICKLY WEAKENING PCPN BY MID MORNING...TO HANGING ON TO PCPN WELL INTO THIS AFTERNOON. JUST BASED ON RADAR TRENDS...THINK PCPN SHOULD HANG ON AT LEAST FOR THE FIRST FEW HOURS OF THE TAFS SO WILL PLAY THEM ACCORDINGLY. AFTER THAT...WILL BANK ON A BIT OF A LATE MORNING LULL IN THE PCPN AND CUT THINGS OFF...ALTHOUGH CONFIDENCE IS NOT TERRIBLY HIGH WITH THAT. MEANWHILE...A COLD FRONT IS SAGGING DOWN INTO THE AREA THROUGH THIS AFTERNOON AND THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW REMNANTS OF ONGOING PCPN WILL INTERACT WITH THIS FRONT. IF CURRENT CLOUDS AND PCPN ARE ABLE DISSIPATE...WE MAY BE ABLE TO DESTABILIZE ENOUGH THROUGH THIS AFTERNOON TO GET SOME REDEVELOPMENT ALONG/AHEAD OF THE FRONT. WOULD THINK THE BEST CHANCE FOR THIS WOULD BE ACROSS OUR SOUTHWEST AND WILL COVER THAT THREAT WITH JUST A VCTS DUE TO THE UNCERTAINTY. IT LOOKS LIKE THE FRONT WILL BEGIN TO LIFT BACK TO THE NORTH OVERNIGHT TONIGHT AND AS WE START TO GET SOME INCREASING LOW LEVEL JET DYNAMICS...THINK WE COULD ALSO SEE SOME SHOWER OR THUNDERSTORM DEVELOPMENT LATE TONIGHT. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AND THEN AGAIN THURSDAY AFTERNOON INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...SITES AVIATION...JGL
Hazardous weather outlook, Jul 24, 5:06 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT TUE JUL 24 2012 INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082- 088-250915- WAYNE-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS- HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>099-OHZ070-077>079-250915- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-BUTLER-HAMILTON-CLERMONT-BROWN- 506 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. IF THESE STORMS DEVELOP LATER IN THE DAY...THEN TEMPERATURES MAY CLIMB INTO THE MIDDLE 90S. THIS WOULD HELP PRODUCE HEAT INDICES REACHING THE 100 DEGREE MARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES ON WEDNESDAY WILL CLIMB INTO THE MIDDLE 90S AND PERHAPS EVEN THE UPPER 90S. THIS WILL COMBINE WITH DEWPOINTS IN THE LOW 70S TO PRODUCE HEAT INDICES AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 6:14 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 AM EDT TUE JUL 24 2012
INZ050-058-241100-
FAYETTE IN-WAYNE IN-
614 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND NORTHERN FAYETTE
COUNTIES THROUGH 700 AM EDT...
AT 609 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 14 MILES
NORTHWEST OF FRANKLIN...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...DUBLIN...
CAMBRIDGE CITY...FOUNTAIN CITY AND CENTERVILLE.
ALSO...FRANKLIN...ECONOMY...WILLIAMSBURG...MOUNT AUBURN...
JACKSONBURG...GREENS FORK...BENTONVILLE AND EAST GERMANTOWN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
4000 8521 4001 8482 3988 8482 3959 8529
3966 8531
ASLSpecial weather statement, Jul 24, 6:46 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EDT TUE JUL 24 2012
INZ050-058-059-066-OHZ060-070-241130-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-BUTLER OH-PREBLE OH-
646 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PREBLE...
NORTHWESTERN BUTLER...SOUTHERN WAYNE...FAYETTE...FRANKLIN AND UNION
COUNTIES THROUGH 730 AM EDT...
AT 643 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BEESONS...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
LIBERTY...WEST COLLEGE CORNER...BROOKVILLE AND OXFORD.
ALSO...METTEL FIELD...WATERLOO...PHILOMATH...BUNKER HILL...
ABINGTON...SPRINGERSVILLE...BOSTON AND CLIFTON ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3980 8529 3979 8523 3982 8523 3991 8501
3981 8490 3949 8463 3935 8521 3978 8531
3979 8531
ASLSpecial weather statement, Jul 24, 7:36 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 736 AM EDT TUE JUL 24 2012 INZ066-074-KYZ091>093-OHZ070-077-241215- FRANKLIN IN-DEARBORN IN-KENTON KY-BOONE KY-CAMPBELL KY-BUTLER OH- HAMILTON OH- 736 AM EDT TUE JUL 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF THE TRI-STATE THROUGH 815 AM EDT... AT 730 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM ON THE OHIO AND INDIANA STATE LINE NEAR SCIPIO...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HARRISON...BRIGHT... ROSS...HIDDEN VALLEY...CLEVES...FOREST PARK...MOUNT HEALTHY...NORTH COLLEGE HILL...FINNEYTOWN...CHEVIOT...WYOMING AND BURLINGTON. ALSO...ALERT...MILLVILLE...LOGAN...LAYHIGH...WEST HARRISON...PLEASANT RUN...PLEASANT RUN FARM AND GRANDVIEW ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3911 8438 3898 8474 3939 8499 3952 8471 BINAU
Special weather statement, Jul 24, 7:39 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
739 AM EDT TUE JUL 24 2012
OHZ034-042-043-051-241215-
DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
739 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SHELBY...WESTERN
MIAMI...SOUTHWESTERN MERCER AND DARKE COUNTIES THROUGH 815 AM EDT...
AT 730 AM EDT...RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WEST OF
CELINA TO NEAR GREENVILLE...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. HENRY...UNION
CITY...ANSONIA...VERSAILLES...PLEASANT HILL...NEW MADISON...
GREENVILLE...COVINGTON...BRADFORD AND ARCANUM.
ALSO...NORTH DAYTON...ROSE HILL...BURKETTSVILLE...COSMOS...NEW
WESTON...NORTH STAR...ROSSBURG AND OSGOOD ARE NEAR THE PATH OF THESE
STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4003 8421 3991 8444 3992 8479 3995 8481
4056 8481 4063 8473
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:36 AM EDT | Special Weather Statement | ILN | Hamilton | 39 min |
| Jul 24, 7:39 AM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Jul 24, 9:00 AM EDT | Special Weather Statement | ILN | Miami, Shelby | 30 min |
| Jul 24, 10:06 AM EDT | Special Weather Statement | ILN | Darke, Mercer | 39 min |
| Jul 24, 10:26 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 34 min |
| Jul 24, 10:49 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 26 min |
| Jul 24, 10:56 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami | 34 min |
| Jul 24, 11:13 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Greene, Miami, Montgomery, Preble, Warren | 32 min |
| Jul 24, 11:22 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene | 23 min |
| Jul 24, 11:34 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 26 min |
| Jul 24, 11:42 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 48 min |
| Jul 24, 12:03 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland, Warren | 27 min |
| Jul 24, 12:22 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 83 min |
| Jul 24, 12:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 37 min |
| Jul 24, 12:25 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 50 min |
| Jul 24, 3:35 PM EDT | Heat Advisory | ILN | Adams, Brown, Butler, Clermont, Clinton, Darke and 6 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.